Alert archive / Virginia / Wind Advisories in 2018

Wind Advisory 19, NWS Blacksburg, VA

November 9, 201818 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Nov 9, 2018, 1:27 PM EST for 18 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Nov 9, 2018, 10:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2018, 1:27 PM EST (18:27 UTC)
In effect from
Nov 9, 2018, 10:00 PM EST
Expired
Nov 10, 2018, 1:00 PM EST
In force
15 hr
Issued by
NWS Blacksburg, VA
All 21 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
613 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WWUS71 KRNK 091827
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
127 PM EST Fri Nov 9 2018

...Strong gusty northwest winds overnight into part of Saturday...

.A strong shot of cold air behind a cold front will lead to an 
increase in northwest winds and gusts overnight tonight across the
southern Blue Ridge and the Interstate 81 corridor south of 
Roanoke. Strongest winds are expected tonight into late Saturday 
morning. While still breezy, wind gusts are expected to subside
below Advisory levels early Saturday afternoon as high pressure
continues to nose in from the west.

NCZ001-002-018-VAZ009-012>017-022-100400-
/O.NEW.KRNK.WI.Y.0019.181110T0300Z-181110T1800Z/
Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, Roanoke, and Salem
127 PM EST Fri Nov 9 2018

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
SATURDAY...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect from 10 PM this evening to 1 PM EST
Saturday.

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...Northwest winds and gusts will increase late tonight.
  Strongest winds and gusts expected to be occurring after
  midnight until late Saturday morning. Wind gusts expected to
  subside below Advisory levels early Saturday afternoon.

* Impacts...Scattered tree and powerline damage. Difficult travel
  for high profile vehicles, especially Interstate 81 south of 
  Roanoke, and on Interstate 77 in Wythe County to the North 
  Carolina/Virginia border. 

* Locations...The New River Valley, parts of the Mountain Empire,
  and the southern Blue Ridge from Roanoke to Watauga Counties.

* Hazards...Strong, gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

Loconto
4 follow-up statements
799 
WWUS71 KRNK 100256
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
956 PM EST Fri Nov 9 2018

...Strong gusty northwest winds overnight into Saturday...

.A surge of colder air with bring stronger wind gust to the Blue
Ridge and adjacent valleys late tonight into Saturday.A

NCZ001-002-018-VAZ009-012>017-022-101100-
/O.CON.KRNK.WI.Y.0019.181110T0300Z-181110T1800Z/
Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, Roanoke, and Salem
956 PM EST Fri Nov 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY...

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...Strongest gusts expected between 3am and 10am. 

* Impacts...Isolated tree damage and power outages. Difficult
  travel for high profile vehicles, especially Interstate 81 south
  of Roanoke, and Interstate 77 in Wythe County to the North 
  Carolina/Virginia border.

* Locations...The New River Valley, parts of the Mountain 
  Empire, and the southern Blue Ridge from Roanoke to Watauga 
  Counties.

* Hazards...Strong, gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds of these magnitudes may cause minor property damage without
extra precautions. Motorists in high profile vehicles should use 
extra caution until the winds subside.

&&

$$
005 
WWUS71 KRNK 100755
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
255 AM EST Sat Nov 10 2018

...Strong gusty northwest winds today...

.A strong shot of cold air behind a cold front will lead
gusty northwest winds across the region especially along the 
southern Blue Ridge. While still breezy, wind gusts are expected 
to subside below Advisory levels early this afternoon as high 
pressure continues to nose in from the west. 


VAZ010-011-018>020-101600-
/O.EXA.KRNK.WI.Y.0019.000000T0000Z-181110T1800Z/
Bland-Giles-Craig-Alleghany VA-Bath-
Including the cities of Bland, Pearisburg, New Castle, 
Clifton Forge, Covington, and Hot Springs
255 AM EST Sat Nov 10 2018

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect until 1 PM EST this afternoon.

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...Strongest gusts expected between 3am and 10am.

* Impacts...Isolated tree damage and power outages. Difficult
  travel for high profile vehicles. 

* Locations...The Alleghany highlands, along with Bland and Giles
  Counties.

* Hazards...Strong, gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

NCZ001-002-018-VAZ009-012>017-022-101600-
/O.CON.KRNK.WI.Y.0019.000000T0000Z-181110T1800Z/
Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, Roanoke, and Salem
255 AM EST Sat Nov 10 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* Winds...Northwest 15 to 25 mph with gusts up to 50 mph.

* Timing...Strongest gusts until 10am this morning.

* Impacts...Isolated tree damage and power outages. Difficult 
  travel for high profile vehicles, especially Interstate 81 
  south of Roanoke, and Interstate 77 in Wythe County to the 
  North Carolina/Virginia border.

* Locations...The New River Valley, parts of the Mountain 
  Empire, and the southern Blue Ridge from Roanoke to Watauga 
  Counties.

* Hazards...Strong, gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds of these magnitudes may cause minor property damage without
extra precautions. Motorists in high profile vehicles should use
extra caution until the winds subside.

&&

$$
333 
WWUS71 KRNK 101519
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1019 AM EST Sat Nov 10 2018

...Strong gusty northwest winds today...

.Winds will remain gusty behind an exiting cold front, but the
strongest of the gusts are now over. While still breezy, wind 
gusts are expected to subside below Advisory levels early this 
afternoon as high pressure continues to nose in from the west.

NCZ001-002-018-VAZ009>020-022-101800-
/O.CON.KRNK.WI.Y.0019.000000T0000Z-181110T1800Z/
Ashe-Alleghany NC-Watauga-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, 
and Salem
1019 AM EST Sat Nov 10 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* Winds...Northwest 15 to 25 mph with gusts up to 46 mph.

* Timing...We are now past the time of the strongest gusts

* Impacts...Isolated tree damage and power outages. Difficult 
  travel for high profile vehicles.

* Locations...The Alleghany highlands, along with Bland and 
  Giles Counties.

* Hazards...Strong, gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$
811 
WWUS71 KRNK 101804
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
104 PM EST Sat Nov 10 2018

...Winds will continue to weaken this afternoon...

.As high pressure builds into the region, wind speeds and gusts
will trend weaker this afternoon. By sunset, calm or light and
variable winds are expected.

NCZ001-002-018-VAZ009>020-022-101915-
/O.EXP.KRNK.WI.Y.0019.000000T0000Z-181110T1800Z/
Ashe-Alleghany NC-Watauga-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, 
and Salem
104 PM EST Sat Nov 10 2018

...WIND ADVISORY HAS EXPIRED...

While winds will still be a bit gusty this afternoon, the very
gusty conditions of late last night and early this morning are not
expected. Speeds will trend weaker with light and variable or 
calm conditions expected after sunset.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 9, 12:59 PM EST, 28 minutes earlier.

Area forecast discussion, Nov 9, 12:59 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1259 PM EST Fri Nov 9 2018

.SYNOPSIS...
A strong cold front will approach from the west today, sweeping
through the area this evening. High pressure will settle across
the region for the weekend, but wet weather is expected to
return by Monday as an area of low pressure moves northeast
along the Atlantic coast.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1005 AM EST Friday...

For this update, I've adjusted PoPs toward Categorical earlier
mainly from Henry/Patrick Counties, the foothills of NC and into
the remainder of our southwestern counties. This is largely based
on regional radar mosaic which shows steady rains approaching or
have already overspread. Timing still pretty much looks on pace
with steady rains in most areas likely by early afternoon.
Morning soundings show some elevated instability to the tune of
MUCAPEs on the order of 200 J/kg or less, this instability
residing above stable wedge and inversion revealed to be around
750-800 mb. It's not certain we'll realize this elevated
instability at least from the Blue Ridge westward, but do think
the chances are marginally greater for that into the Piedmont
and Southside. So I've also added mention of slight chance
thunder (essentially amounting to rumbles) across these areas
starting mid- afternoon when high- res guidance shows simulated
reflectivites > 35 dbZ and SPC's 00z HREF shows MUCAPEs in the
300 J/kg range. Hourly rainfall rates into eastern Tennessee
have been notable...Knoxville had recently seen 0.30" between 8
and 9 AM. Did nudge QPF up as well across central and eastern
areas - including the token few hundreths to a tenth which have
already fallen, total amounts should range from a half to nearly
an inch. No changes to temps which will not climb all that much
today given cloud cover and expected rains.

Previous discussion from 500 AM follows...

Shortwave trough currently moving through the central Plains will
become absorbed within the base of an amplifying northern-stream
trough and continue through the OH Valley before reaching the
Mid-Atlantic region this evening. A quasi-stationary front
extends from south TX through the Gulf coastal area, then
eastward to off the GA coast. The primary cyclone is forecast
to evolve over the OH Valley and Great Lakes today in
association with the amplifying northern-stream trough, while
secondary cyclogenesis is forecast along the east end of the
quasi-stationary front which is forecast to lift north along the
Mid-Atlantic coast. In between these two features, the forecast
area will remain wedged within a cool stable airmass, lift with
respect to rain production taking place above the stable layer.
In other words all precip production today will be mainly from
isentropic lift over the cool dome/wedge culminating with a
period of moderate to heavier rain associated with the positive
vorticity advection from the digging Ohio Valley trough this
afternoon. The attendant cold front associated with the digging
northern stream trough is progged to cross the mountains during
the late afternoon, then move east of the Blue ridge during the
evening.

For today, expect periods of rain across the entire forecast
area, amounts ranging from a quarter /0.25/ to three quarters
/0.75/ of an inch. Upwards of an inch is possible along the
western slopes of the Appalachians from the WV highlands to the
Cumberland Plateau. Passage of the front will be quite
noticeable, winds shifting to the northwest, a trajectory that
will bring a finger of cold/winterlike air to the region.
Not that anyone has taken great notice, but for the last week or
so, temperatures from the northern Rockies into the upper mid
west have been rather frigid. Temperatures across the northern
Plains this morning were in the single digits and teens. It is a
piece of this airmass that will be advected into our region this
weekend, not as extreme as the Northern Plains, but
respectably colder than what we have been dealing with.

As the cold air rushes into the area tonight it will be a race
to see if the moisture moves out quick enough before the
environmental column cools enough to support snow. At the very
least there will likely be a transition from rain to snow in
the highlands of WV...and flurries as far downstream as the Blue
Ridge. The only accumulations we are forecasting attm are for
western Greenbrier and the ridge peaks of western VA and the
High Country of northwest North Carolina where a coating is
possible after midnight tonight. BUFKIT sounding profiles
suggest the moisture becomes very shallow after midnight with
cloud tops of no more than 4000 feet AGL, and this should limit
snow amounts due to the shallow cloud depth. Never the less, 850
temps plunge to near minus 10 deg C, so any cloud element will
turn into ice.

The wind and wind chill will also become a factor tonight and
early Saturday. Most areas in the western CWA should at least
see breezy conditions with gusts at times up to 30 mph. However,
850 mb jet maximizes to near 50 mph near the Blue Ridge
overnight which should support higher gusts at least through
the southern Blue Ridge from Watauga County through Roanoke
starting late evening (10PM time frame) and continue into early
Saturday morning. Since wind advisory gusts are possible within
this area, will highlight this potential in the Hazardous
Weather Outlook. With temperatures dropping into the 20s across
the higher elevations west of the Blue Ridge, wind chill factors
at these higher elevations will likely dip into the single
digits.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 300 AM EST Friday...

Upper trough over the Great Lakes will become negatively tilted over
the Northeast CONUS Saturday before becoming vertically stacked over
eastern Quebec and Labrador Sunday.

Gusty northwest winds and lingering snow showers will continue
Saturday morning. Healthy pressure rises occur on Saturday as a 45
to 50 knot 850 mb jet rotates northeast across the region. High
temperatures on Saturday should range from the lower 30s in the
mountains to near 50 degrees in the piedmont.

Cold, dry high pressure settles overhead Saturday night with good
radiational cooling. 850 mb temperatures should be sub-zero around
minus 2 to minus 4 C.  Time to turn on the heat and get winter gear
with low temperatures from the upper teens in the western mountains
and the New River Valley to the mid 20s in the piedmont.

Deep synoptic scale trough will develop over the central United
States Sunday. Starting out at the surface with high pressure
centered over Virginia Sunday morning. Then, the high center slides
east Sunday night. A southwest flow and warm air advection expected
Sunday into Sunday night. High temperatures Sunday will moderate to
the mid 40s in the west to near 50 degrees in the east. Sunday
remain dry with low temperatures from the upper 20s in the northwest
mountains to the lower 30s in the piedmont.

Confidence is high on the cooler weather pattern ahead.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 300 AM EST Friday...

Deep synoptic scale trough continues over the central United States
Monday. Spread in solutions between the models gets larger and
larger after Monday night.

Southwest flow and warm air advection expected Monday. Moisture
slowly spread northeast across the region Monday. Allowed light pops
of snow and rain to creep into southwest mountains Monday morning
similar to GFS. then increase pops to good chance and likely Monday
afternoon. A cold front will approach on Tuesday and moves through
Tuesday night. There is the chance for rain and snow showers on
Tuesday with the frontal boundary, then upslope snow showers in the
western mountains Tuesday night. It will take until late Tuesday
night to clear out the upslope clouds/showers on the western slopes
of the central Appalachians. This will result in 850MB temperatures
in the minus 6 to minus 10 range. Air mass moderates Wednesday and
Wednesday night. High pressure builds in for Wednesday and slide
south Thursday. Another cold front approach from the west on Friday.

Confidence is below average during the period.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 100 PM EST Friday...

Widespread rains associated with an approaching strong cold
front have indeed overspread the TAFs with 3 to 6 SM visby
being common, though at times producing IFR conditions. Rain
will continue to overspread the TAFs with MVFR- IFR
ceilings/visbys through about 22-00z west to east leading to
poor/degraded flying conditions, along with ridges being
obstructed by clouds. Winds pre-frontal will continue from the
east/southeast 3-6 kts, though with gusts to 20 kts at
Bluefield.

Passage of the cold front will cause ceilings to improve rather
rapidly to OVC VFR within and just east of the Blue Ridge and
steady rains shifting into eastern VA. Strong cold air advection
behind the front will cause lingering upslope rain showers
embedded in MVFR/IFR stratocu to mix with/change to upslope
-SHSN at potentially MVFR visbys across Bluefield and in the
 highlands of southeast WV. Unrestricted snow showers/flurries
 to Blacksburg down to Boone. Shouldn't see any aviation
 operational impact other than reduced visbys. Snow showers and
 MVFR ceilings in the western mountains trend VFR areawide early
 Saturday. A northwest wind surge is expected as well in the
 cold advection around midnight, with sustained winds 15-18 kts
 and gusts 30-38 kts at Blacksburg and Roanoke into Saturday.
 Should also see development of mountain wave lee clouds and
 related turbulence within the Blue Ridge. Gusts to 20-25 kts
 developing in the Piedmont very late in the 18z TAF period.

Extended Discussion...

Wind gusts will gradually subside into the mid/late afternoon
hours Saturday. Cold high pressure and VFR conditions are
expected Saturday night into Sunday.

Clouds and light precipitation will be on the increase again
during the day Monday associated with a southern stream system
approaching the south. Expect an increase in sub-VFR conditions
as the day progresses, especially during the late afternoon,
with sub-VFR continuing into Tuesday as the storm system moves
overhead in addition to widespread rain.

Low freezing levels are forecast for Monday/Tuesday, so icing
may become an issue.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AL/PM
SHORT TERM...KK
LONG TERM...AMS/KK
AVIATION...AL/PM
Hazardous weather outlook, Nov 9, 5:21 AM EST, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
521 AM EST Fri Nov 9 2018

NCZ003>006-019-020-VAZ032>035-043>047-058-059-101030-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
521 AM EST Fri Nov 9 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-101030-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
521 AM EST Fri Nov 9 2018

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Strong wind gusts are possible tonight behind the passage of a cold
front. Wind chills for elevations above 3500 feet may dip into the
single digits by early Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Virginia, 2018Wind Advisories in North Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.